MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Overheating of Device (1437); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure to treat chronic venous insufficiency in the great saphenous vein using the closurefast radiofrequency (rf) catheter, resistance was felt during catheter removal and the generator indicated a device malfunction.It is not known what error message was displayed on the rfg.The heating part of the catheter was damaged when force was applied to remove it.The coil was exposed.The catheter was replaced to complete the procedure.Tumescent infiltration and local anesthesia were utilized, and hand compression was used.The vein closed successfully and the procedure was completed using a new catheter.No patient symptoms or complications were associated with this event.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Image analysis:four still images were provided for evaluation.1st image 2nd image: both images appear to show a detached/ unraveled and overheated heating element/ coil of a closurefast catheter.3rd image: the image is of the box label.The model number on the label was cf7-7-100 which is consistent with what was reported.4th image: the image is of a box label.The lot number on the label appears to be 242180256 which is consistent with what was reported.Product analysis the distal tip of the catheter was deformed.Examination revealed dried biologics at the distal tip of the catheter body where the heating element/coil detached.The heating element was detached from the catheter body, and damage was noted along the heating coil/element.Heating element detached from the main catheter body at approx.5 cm the catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight visual inspection of the returned catheter revealed two kinks along the shaft, the kinks were observed at approx.38.7cm, 70.1 cm from the distal tip of the device medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24094144
Report Number9610849-2026-00007
Device Sequence Number10468698
Product Code GEI
UDI-Device Identifier00763000702274
UDI-Public(01)00763000702274(17)260731(10)242180256(20)05
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberCF7-7-100
Device Lot Number242180256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight80 KG